# SDR PLGA981112A

- Difficulty date: November 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N744BA
- Make and model: Saab SF340A
- Aircraft serial: 340A105
- Engine: Ge CT75A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Left
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: D, F

## Discrepancy

BOS - FLT 4408 - AFTER ENGINE START AND TAXI AWAY FROM GATE, THE CREW REPORTED HEARING A DISTINCTIVE MUFFLED METALLIC 'THUD' FROM THE LEFT ENGINE AREA WITH NO ABNORMAL COCKPIT DISPLAY.  THE CREW THEN NOTICED SMOKE COMING OUT THE LEFT ENGINE EXHAUST AREA.  THE ENGINE WAS SHUT DOWN AND LEFT FIRE EXTINGUISHER ACTIVATED.  PASSENGERS WERE OFF LOADED WITHOUT INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE LEFT ENGINE.
